Medical Questions > Womens Health > Birth Control Forum

Taking birth control late and spotting ?

Just a quick question: I've been on Tri-cyclen Lo birth control pills for a month and a half now and everything has gone great. However the other day my schedule got mixed up and I took my pill about 6 hours later then my normal time. Now I know you can have spotting after messing up your normal schedule but I'm just wondering if there is a normal amount to spot as it seems fairly heavy. Also how long does it normally last? Should I expect this to keep doing until my next period? It probably depends on the individual person but I'm just looking for a little input.
Did you find this post helpful?
First Helper UnknownABC
|

replied February 17th, 2010
Especially eHealthy
Jo, 6 hours are an extremely short time to start spotting in, but when you use low dose pills, it is possible. If the pills hormones drops below a certain point, you will strat to bleed. Spotting and bleeding are also a normal side effect of Ortho Tri-cyclen Lo. Missing it for 6 hours was probably enough to trigger it this early in your history with it while the pill is still trying to dominate your own hormones.

The spotting can last a few days or continue for a while.

Take care.
|
Did you find this post helpful?

replied February 22nd, 2010
Ok, thanks for your reply!
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...